I had 1 injection of sculptra and a few weeks later my eye was swollen and red for a long time, under my cheeks are lumpy, epecially in the morning. and now my other eye is constantly tearing. I had the tear duct flushed out thinking it was clogged. Could this be from the Sculptra? eye Problems?
Could Tearing in Eye Be a Result of Sculptra Injections?
Doctor Answers 3
Tearing after Sculptra
When tears constantly drip down your face, this is not normal. If the tear drainage system is blocked, this could lead to a dangerous infection. However, there are many causes of tearing, some not even having anything to do with the drainage system. For instance, eczema around the eyes causes significant tearing, redness, and eye irritation. It could be an allergy to Sculptra, but perhaps this is not even related to your sculptra injection.
I would advise returning to the physician who did your treatment, or if not a physician, the medical director of the place you had it done. If they are doing these injections, they need to know how to handle these complications. Alternatively they can arrange a referral to the appropriate doctor, such as a lacrimal specialist, to handle this problem.
Good luck with this difficult problem.
Have a question? Ask a doctor
Tearing in eye be a result of Sculptra injections
Depending upon the area the Sculptura was injected into could have effected the tear duct channels. Seek an eye doctor for evaluation of the duct function and anatomy.
From MIAMI DR. B
Tearing after Sculptra
If there is swelling near the tear duct it may decrease the drainage of tears so they build up and roll over the lower eyelid. Flushing out the tear duct was a great idea, but that would not release the outer pressure on the duct from generalized swelling. After reconstructive surgery in the neighborhood of the lower eyelid and cheek, we often recommend massaging the tear duct area briefly a few times per day (once the surgical scar has grown strong) and this minimizes the swelling around the duct so the tube can stay "open" and allow the tears to flow. This possibly is all that is going on temporarily with you, but of course, you can not rely on this as your advice. Make sure you follow up with the ophthalmologist.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.